Proper Actions of Certain Nilpotent Affine Groups with Codimension One Orbits

Authors

  • N. Salma University of Dhaka

DOI:

https://doi.org/10.3329/jsr.v4i2.7889

Keywords:

Affine nilpotent groups, Homogeneous manifolds, Proper actions, Properly discontinuous actions, Simply connected nilpotent Lie groups, Compact isotropy property (CI), Eigenvalues.

Abstract

Criterion for proper actions has been established for a homogeneous space of reductive type by Kobayashi (Math. Ann. 1989, 1996). On the other hand, an analogous criterion to Kobayashis equivalent conditions was proposed by Lipsman (1995) for a nilpotent Lie group . Lipsman's Conjecture: Let  be a simply connected nilpotent Lie group. Then the following two conditions on connected subgroups  and  are equivalent: (i) the action of  on  is proper; (ii)  is compact for any  The condition (i) is important in the study of discontinuous groups for the homogeneous space , while the second condition (ii) can easily be checked. The implication (i)  (ii) is obvious, and the opposite implication (ii)  (i) was known only in some lower dimensional cases. In this paper we prove the equivalence (i) ? (ii) for certain affine nilpotent Lie groups .

Keywords: Affine nilpotent groups; Homogeneous manifolds; Proper actions; Properly discontinuous actions; Simply connected nilpotent Lie groups; Compact isotropy property (CI);  Eigenvalues.

© 2012 JSR Publications. ISSN: 2070-0237 (Print); 2070-0245 (Online). All rights reserved.

doi: http://dx.doi.org/10.3329/jsr.v4i2.7889 J. Sci. Res. 4 (2), 315-326 (2012)



Downloads

Download data is not yet available.
Abstract
690
PDF
1322

Author Biography

N. Salma, University of Dhaka

Department of Mathematics, Assistant professor

Downloads

Published

2012-04-19

How to Cite

Salma, N. (2012). Proper Actions of Certain Nilpotent Affine Groups with Codimension One Orbits. Journal of Scientific Research, 4(2), 315. https://doi.org/10.3329/jsr.v4i2.7889

Issue

Section

Section A: Physical and Mathematical Sciences